I was diagnosed with CML in May and started Imatinib. I know blurred vision is a side effect, along with dry eye. I have both. I read a lot but my iPad is getting difficult even by adjusting the settings. My driving is fine.
I’m seeing an optician this week and know about hot compresses to unblock the ducts and eye drops to create moisture.
Can anyone offer advice on what helped you?
Hi @PoppyDarling I cannot help you but any handy hints from your optician or GP will I am sure be very useful for others on here.
Please do stress the severity and impact on your life when you see them.
I will also copy your post to the Blood Cancer UK nurse advisors @BloodCancerUK_Nurses
Take care and look after yourself
Hi@aPoppyDarling,I can tell you about my "dry eye experience "if that helps. I was diagnosed a few years ago through a refferal to the eye clinic,pre MGUS diagnosis.I wascprescribed HYLO -TEAR 0.1% 4x daily and HYLO - FORTE 2% at night.The drops were advised by the Clinical Nurse as they are Preservative and Phosphate free which she recommended for long term use.I found the Blepharitis leaflet very useful and as you say
You know about a hot compress which I do every morning,also a drop or 2 of baby shampoo in a cup /or half boiled water and clean inside the eyelids with a cotton bud.That dhould set you up for the day.You probably know the importance of cleaning to prevent cysts on your lids so its just part of my routine now.I hope you can get the Hylo Tear prescribed expecially as you are in for the long haul so to speak and they are very soothing and really work.
All the best and Good luck with your appointment
Thank you very much. I’ll look into this. PD
Hello there @PoppyDarling
Thanks so much for posting. So sorry you are suffering with blurred vision. Can I ask whether you have dicussed this with your Haematology team? They may have specific guidance for you. Visiting the optician will be really helpful as they can suggest interventions that you can do to help.
There is some information regarding Imatinib and eyes from our colleagues at Leukaemia Care in their Living Well with CML booklet which may be useful: https://media.leukaemiacare.org.uk/wp-content/uploads/Living-Well-with-Chronic-Myeloid-Leukaemia-CML-Web-Version.pdf. In particular on Page 9:
Symptoms affecting the eyes are common with imatinib. Imatinib can be associated with conjunctival haemorrhage (bleeding into the white section of
the eye), eyelid swelling, dry eyes and blurred vision. It is important
to discuss these with your doctor.
I do hope this helps and do let us know how you get on? If you need any further support contact us: Blood cancer information and support by phone and email | Blood Cancer UK
Thanks Gemma. I had an optician appointment who recommend eye drops but they’re of little help. I’ve got the red eye too. I’m now contacting my haematologist, yours PD
After visiting a doctor, please tell what they tell you.
I have been using Flaxseed Oil capsules for 8 yrs post Stem cell transplant & Acute Myeloid Leukaemia. I read a magazine article titled ‘Physician Heal Thyself’, where an ophthalmic surgeon said that everyone over the age of 50, especially women, should take these capsules twice a day. I ran it past my Stem cell transplant team & have been taking them ever since. I think it helps.
Hi, I eat so many flaxseeds, omega 3 and other nuts and seeds that I’m looking like one!
The optician said blurry, dry, gritty eyes is a side effect of Imatinib but it could by my thyroid meds or my HRT. She also said the latest research on omega 3 tablets showed there was little or no difference by taking pills, it was better to get the vits via food ie oily fish, seeds sand nuts. A hot eye compress helps with the gritty side by opening the glands and releasing the oils. Now off to a professor of ophthalmology, more expense.
Well I must be one of the lucky ones then!